MAUDE Adverse Event Report: ALCON RESEARCH, LLC PERFLUORON; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC PERFLUORON; FLUID, INTRAOCULAR
Catalog Number 8065900163
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that they experienced the single drop dispensing as multiple drops for the perfluoron kit due to air/gas in device.The patient had a vision problem (unknown eye) and required intervention.
 
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Review of the complaint history shows no similar complaint reported.Review of the mbr record of the lot number provided indicated that product was processed and released according to the product's acceptance criteria.Review of the incoming component qa (quality assurance) inspection reports showed to be acceptable (reference the component grid for lot code).All finished product testing results met specifications.The product is manufactured according to requirements of the device master record.The product is sterilized via filtration through sterilized silastic tubing filled into dry heat sterilized vials using a peristaltic pump.Finished product testing includes infrared adsorption, uf absorption, mnr, purity of pfno (gas chromatography), particulate analysis, bioburden and sterility.All testing for the batch associated with the reported lot met specifications.The product insert provides indications, instructions, and storage condition.Customer product storage and use could not be confirmed.Root cause could not be determined.Potential root causes include: solution quality issue ¿ unlikely, as chemistry and microbiology data was reviewed and was found to have met regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Surgical practices cannot be confirmed, (e.G.During injection, etc.).A comprehensive review was performed including review of the mbrs, complaint history, sanitization records, bioburden records, stability data, incoming component inspection results, in process finished products and environmental/utility samples.The review shows that the manufacturing processes were in a state of control.Based on acceptable mbr review, incoming component qa inspection testing results, and finished product inspection results, this lot continues to be acceptable.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
PERFLUORON
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15411694
Report Number1610287-2022-00066
Device Sequence Number20243953
Product Code LWL
UDI-Device Identifier00380659001635
UDI-Public00380659001635
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P950018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8065900163
Device Lot Number10PV0
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown